MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; BIPOLAR MARYLAND

INTUITIVE SURGICAL, INC SINGLE-SITE; BIPOLAR MARYLAND
Model Number 478080-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted ovarian cystectomy surgical procedure, the tip of the single site bipolar maryland forceps instrument was broken.The instrument was removed and replaced with a backup.Following this, the user continued and completed the procedure with no further issues.No fragment fell into the patient.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the reporter confirmed that the tip was broken off/detached from the shaft.There was no patient injury.The instrument did not collide with any other instruments or other hard material during the surgical procedure.No images or video recordings were available for isi review.The reporter was unable to disclose the patient demographic information.
 
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the single site bipolar maryland forceps instrument, however, intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.
 
Additional Manufacturer Narrative
The single site bipolar maryland forceps instrument has been evaluated by the failure analysis (fa) team.Fa was able to confirm/reproduce the reported complaint.The instrument was found to have a completely broken grip tip.A piece approximately 0.6265 x 0.1475" was found to be broken off.The broken piece was returned with the instrument.Components adjacent to this broken grip do not show damage.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
BIPOLAR MARYLAND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22359054
Report Number2955842-2025-27930
Device Sequence Number12775696
Product Code NAY
UDI-Device Identifier00886874113707
UDI-Public(01)00886874113707(17)260930(10)K10240905
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478080-03
Device Catalogue Number478080
Device Lot NumberK10240905 0045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexFemale